MAUDE Adverse Event Report: MICROTYPING SYSTEMS MTS A/B/D/A/B/D MONO GRP 5X20; MTS GEL CARDS - BLOOD GROUPING REAGENTS

MICROTYPING SYSTEMS MTS A/B/D/A/B/D MONO GRP 5X20; MTS GEL CARDS - BLOOD GROUPING REAGENTS
Catalog Number MTS081115
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/12/2023
Type of Reportable Event Malfunction
Event or Problem Description
(b)(4) complaint description ¿ one customer contacted ortho tsc to report six donor samples producing discrepant false negative and false positive results with mts abd/abd monoclonal gel card lot 010623053-06 (expiry 14nov2023) using the ortho vision mts analyzer (serial#(b)(6)).The customer had expected reactions for seven donor samples, but discrepant results were observed in various a, b and d microtubes of six samples.Donor samples: (b)(6) : expected oneg ¿ observed a 1+ reaction in d microtube; opos interpretation.(b)(6) : expected oneg ¿ observed ind(?) in a microtube and 1+ in b microtube; ¿?¿ neg interpretation.(b)(6) : expected b neg ¿ observed 0 reaction in b microtube; oneg interpretation.(b)(6) : expected b neg ¿ observed 0 reaction in b microtube; oneg interpretation.(b)(6) : expected a neg ¿ observed 0 reaction in a microtube; oneg interpretation.(b)(6) : expected a pos ¿ observed ind(?) in a microtube; ¿?¿pos interpretation.One additional sample was reported by the customer that produced valid interpretations, but reaction strength was decreased from expected when using the card lot under investigation.(b)(6) : expected a neg ¿ 1+ reaction in a microtube, repeat 3+ reaction in a microtube using same lot and 4+ using alternate lot; aneg interpretation.Customer repeated testing of four samples with a competitor¿s manual reagents in tube.(b)(6) : expected opos; opos in tube.(b)(6): expected oneg; oneg in tube.(b)(6): expected bneg; bneg in tube.(b)(6): expected bneg; bneg in tube.All donor samples were also tested using an alternate lot of mts abd monoclonal gel cards.Results were as expected for all samples using the new lot.Issue started (b)(6) 2023; reported 14jun2023.Frequency: 6 donor samples methodology used: mts gel cards with the ortho vision analyzer serial# (b)(6).Repeat testing performed using the new mts gel card lot on alternate ortho vision analyzer serial#: (b)(6) for three of the units.Reagents under investigation: mts abd/abd monoclonal grouping card lot: 010623053-06 expiry 14nov2023 other reagents competitor¿s forward typing reagents for manual tube method.Mts abd/abd monoclonal grouping card lot 010623053-04.Mts diluent 2 plus lot: md226 expiry 03apr2024 cards/cassettes storage condition temperature: as per ifu visual appearance before use: acceptable ortho tss confirmed no incorrect or erroneous results were reported as a result of this event.Additional actions taken by the customer prior to reporting issue: all reagents except diluent were changed at shift change.Qc was run on both analyzers without issue.(confirmation not provided) all patient samples that were tested during the same timeframe were verified that new patients without historical type had a repeat forward type completed and that any patient with a historical type did not have a discrepancy occur.All donor sample testing was repeated with the new mts gel card lot and met expectations.After all discrepancies were resolved with new card lot, diluents were also replaced with same lots in all racks on both analyzers.Lot under investigation, 010623053-06, was taken out of use and quarantined.New lot, 010623053-04, was put into use.Customer provided detailed document of discrepancies and retesting for ortho tsc as well as sample order reports and manual testing results for review.All documents confirmed discrepancies reported.
 
Additional Manufacturer Narrative
Report 1 of 6 investigation details: retain testing, batch record review, and complaint review by lot and master lot were completed as requested.Products retain testing was performed, and retain cards performed as expected.Mts abd monoclonal grouping card lot 010623053-06 gave expected results when tested with diluent 2 plus lot mdp221, albaq-chek lot v261055 and donors (bpos and abpos).A total of 100 retention cards were visually inspected and no defects were found.No customer return cards were received by mts for investigation.Unable to confirm customer complaint.(dra602501) batch record review was performed, and the lot met all specifications, all in-process and final release serological testing results were within specifications, including customer use ortho vision testing results.All id-mts gel cards used during in-process qc testing passed the visual check performed by the serologist.Formulation stage batch records (anti-a lot 121422039, anti-b lot 121422040 and anti-d lot 121422041) associated with this id-mts gel card lot were reviewed and no discrepancies were discovered.The equipment area use log used during production of this lot was reviewed and no conditions or actions taken were found to directly contribute to this customer complaint.There were no product nonconformances related to this lot.((b)(4)) complaint review was performed for all complaints against mts abd monoclonal gel card lot 010623053-06 through 26jun2023.One complaint was identified for the lot for the call area falseneg and related call areas.Additional review of all sublots associated with the mother bulk 010623053 was performed.No additional complaints for falseneg or related call areas were identified.No trend was identified by mother bulk or sublots.((b)(4)) quality control testing was performed on the day of testing and results were acceptable.(confirmation not provided by the customer).No patients or donors were harmed.The assignable cause of the discrepant abo results obtained is unknown.Investigation summary ¿ discrepant forward abo results for six donor samples were reported.The assignable cause of the discrepant abo results obtained is unknown.No general product failure is identified.No biased results were reported to physicians.No patients or donors were harmed.

Brand Name
MTS A/B/D/A/B/D MONO GRP 5X20
Common Device Name
MTS GEL CARDS - BLOOD GROUPING REAGENTS
Manufacturer (Section D)
MICROTYPING SYSTEMS
1295 s.w. 29th avenue
pompano beach FL 33069
Manufacturer (Section G)
MICROTYPING SYSTEMS
1295 s.w. 29th avenue
pompano beach FL 33069
Manufacturer Contact
laurie o'riordan
microtyping systems
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key17306147
Report Number0001056600-2023-00018
Device Sequence Number15079643
Product Code QHR
UDI-Device Identifier10758750005963
UDI-Public10758750005963
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMTS081115
Device Lot Number010623053-06
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/13/2023
Initial Report FDA Received Date07/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/14/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown